What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 26, 1:10 AM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Apr 26, 1:10 AM CST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Norman OK
210 AM CDT Fri Apr 26 2024
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Today and tonight)
Issued at 208 AM CDT Fri Apr 26 2024
Strong to severe storms moving through southwest Oklahoma and
western north Texas will expand northeast and continue to move east
and northeast across the area early this morning. This activity is
expected to move east of the area by mid/late morning, exiting
southeast Oklahoma.
After the storms exit, the remainder of the day looks to be a bit
more tranquil (at least wrt rain/storms) with very warm and windy
conditions. There is a very low chance of redevelopment near I-35
corridor this afternoon, but currently chances look too low to
mention in forecast at this point.
Meanwhile across portions of western and northwestern Oklahoma,
where they will be west of a dryline elevated to near critical
fire weather conditions are expected to develop by this afternoon.
Will likely issue a fire danger statement for this area.
As we go through the night tonight, the dryline will retreat back
westward and will be near the 100th meridian by daybreak Saturday.
With the retreating dryline and breezy south winds continuing
through the night, temperatures will only fall into the mid 60s
across much of the area with slightly cooler conditions across the
west, in the slightly drier air.
&&
.LONG TERM...
(Saturday through Thursday)
Issued at 208 AM CDT Fri Apr 26 2024
Another strong upper trough will approach the southern Plains
Saturday. In advance of the main system a minor disturbance may
provide sufficient lift early in the day for an initial round of
storms to develop across northern Texas and move into southwest and
then into central Oklahoma. The environment at that time will
already be conducive for severe storms, capable of producing large
hail, damaging wind gusts and at least some chance for a tornado or
two. This would also add some complexity to what might occur later
in the day as the main trough approaches the area.
Early morning convection could linger, which might limit the
instability, but could also provide additional boundaries for
convection later on. However, even with this potential caveat,
expect scattered storms to develop near the dryline across western
Oklahoma south into western north Texas as the main upper storm
system moves out into the Plains Saturday afternoon. With CAPE
values of 2000 to 3000 J/kg and strengthening wind fields expected
by afternoon and into the evening hours, supercell thunderstorms
capable of producing all severe hazards, which includes tornadoes,
will be possible.
This activity will then grow upscale into a line of storms that will
make its way slowly east overnight. Heavy, potentially flooding
rainfall, will also be a concern with this overnight activity.
Again some lingering storms may continue to impact parts of
southeast Oklahoma through the day Sunday.
Unsettled weather looks to continue through much of next week,
although no strong signal for much in the way of organized severe.
However sufficient moisture will be present to produce modest
instability most days, so some isolated severe storms not out of the
question, especially the second half of the week.
&&
.AVIATION...
(06Z TAFS)
Issued at 1040 PM CDT Thu Apr 25 2024
MVFR ceilings are expected to persist into Friday morning at most
TAF sites. A line of thunderstorms is expected to enter western
Oklahoma after 06z and move into central Oklahoma before sunrise.
Some severe storms with large hail are expected. Storms will move
east of all TAF sites apart from KDUA around 13z. Gusty south
winds will persist.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 83 66 76 59 / 20 0 80 80
Hobart OK 86 61 79 56 / 0 0 70 50
Wichita Falls TX 86 66 77 59 / 10 0 80 80
Gage OK 86 56 84 54 / 0 0 30 20
Ponca City OK 84 66 79 59 / 30 0 80 80
Durant OK 79 68 81 63 / 90 10 70 80
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
SHORT TERM...30
LONG TERM....30
AVIATION...09
Hazardous weather outlook, Apr 26, 1:33 AM CST, 59 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
233 AM CDT Fri Apr 26 2024
OKZ004>048-050>052-TXZ083>090-270745-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
233 AM CDT Fri Apr 26 2024
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...Today and Tonight...
.Thunderstorms...
Strong to severe thunderstorms will continue across Oklahoma into
north Texas, shifting into southeast Oklahoma through the morning
hours. Large hail to the size of golf balls and damaging gusts of
60 to 80 mph. However, if surface-based storms can get organized,
then there will be a risk of tornadoes as well.
.Fire Weather...
Near critical fire weather conditions are likely across northwest
into west central Oklahoma Friday afternoon.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
.Thunderstorms...
There will be a daily chance of severe thunderstorms through
Sunday. The greatest potential for severe weather is on Saturday
across the entire area. Large hail, damaging wind gusts, and
tornadoes are all possible. Multiple rounds of thunderstorms will
also result in a risk for flooding by late Saturday and Saturday
night.
A chance of thunderstorms will persist, primarily across
southeast Oklahoma through Wednesday.
.Fire Weather...
Near critical fire weather conditions may develop Saturday
afternoon across northwest Oklahoma.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
30
In the hours before
Special weather statement, Apr 26, 1:37 AM CST, 55 minutes before
Special Weather Statement
National Weather Service Norman OK
237 AM CDT Fri Apr 26 2024
OKZ037-TXZ086-089-260800-
Tillman OK-Wichita TX-Archer TX-
237 AM CDT Fri Apr 26 2024
...Strong thunderstorms will impact portions of southeastern Tillman,
northwestern Archer and Wichita Counties through 300 AM CDT...
At 236 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles north of Harrold to 5 miles southwest
of Electra to 5 miles south of Mabelle. Movement was northeast at 60
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Iowa Park, Electra, Holliday, Grandfield, Loveland, Dundee, Mankins,
Lake Kickapoo, northeastern Lake Diversion, and Haynesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3358 9895 3421 9895 3420 9897 3423 9897
3436 9866 3433 9866 3433 9861 3422 9861
3373 9865
TIME...MOT...LOC 0736Z 233DEG 50KT 3415 9901 3397 9898 3360 9911
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
..speg.Special weather statement, Apr 26, 1:43 AM CST, 49 minutes before
Special Weather Statement
National Weather Service Norman OK
243 AM CDT Fri Apr 26 2024
OKZ037-044-260815-
Tillman OK-Cotton OK-
243 AM CDT Fri Apr 26 2024
...A strong thunderstorm will impact portions of northwestern Cotton
and central Tillman Counties through 315 AM CDT...
At 243 AM CDT, Doppler radar was tracking a strong thunderstorm
just west of Frederick, moving northeast at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Frederick, Chattanooga, Manitou, and Hollister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3460 9890 3459 9883 3451 9883 3451 9866
3441 9866 3441 9861 3438 9861 3423 9897
3442 9915
TIME...MOT...LOC 0743Z 236DEG 38KT 3438 9902
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
..speg.Special weather statement, Apr 26, 1:58 AM CST, 34 minutes before
Special Weather Statement
National Weather Service Norman OK
258 AM CDT Fri Apr 26 2024
TXZ084-085-087-088-260830-
Foard TX-Knox TX-Wilbarger TX-Baylor TX-
258 AM CDT Fri Apr 26 2024
...Strong thunderstorms will impact portions of southeastern Foard,
Knox, southern Wilbarger and northern Baylor Counties through 330 AM
CDT...
At 258 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Lake Kemp to 10 miles west of
Benjamin. Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Seymour, Benjamin, Red Springs, Lake Kemp, Mabelle, Vera, Lake
Diversion, Truscott, Gilliland, and Rhineland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3401 9896 3364 9897 3340 9998 3374 9998
TIME...MOT...LOC 0758Z 247DEG 37KT 3378 9939 3353 9996
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
..speg.Special weather statement, Apr 26, 2:00 AM CST, 32 minutes before
Special Weather Statement
National Weather Service Norman OK
300 AM CDT Fri Apr 26 2024
OKZ006-260830-
Alfalfa OK-
300 AM CDT Fri Apr 26 2024
...A strong thunderstorm will impact portions of central Alfalfa
County through 330 AM CDT...
At 300 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lambert, moving northeast at 35 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Cherokee, Amorita, Byron, Lambert, Ingersoll, Driftwood, and
northwestern Great Salt Plains Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3695 9812 3694 9811 3681 9811 3659 9842
3663 9852 3700 9831 3700 9820
TIME...MOT...LOC 0800Z 213DEG 29KT 3669 9839
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
MahaleSpecial weather statement, Apr 26, 2:19 AM CST, 13 minutes before
Special Weather Statement
National Weather Service Norman OK
319 AM CDT Fri Apr 26 2024
OKZ023-038-260845-
Caddo OK-Comanche OK-
319 AM CDT Fri Apr 26 2024
...Strong thunderstorms will impact portions of northern Comanche and
southeastern Caddo Counties through 345 AM CDT...
At 319 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Boone to 5 miles southeast of Cache.
Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Northern Lawton, Cache, Elgin, Apache, Fletcher, Cyril, Sterling,
Verden, Cement, Medicine Park, Meers, Lake Lawtonka, Boone, Fort
Sill, Lake Ellsworth, Stecker, eastern Wichita Mountains Wildlife
Refuge, and Mount Scott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3452 9867 3492 9855 3510 9809 3470 9810
TIME...MOT...LOC 0819Z 253DEG 25KT 3488 9842 3458 9855
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
..speg.Special weather statement, Apr 26, 2:26 AM CST, 6 minutes before
Special Weather Statement
National Weather Service Norman OK
326 AM CDT Fri Apr 26 2024
OKZ007-260845-
Grant OK-
326 AM CDT Fri Apr 26 2024
...A strong thunderstorm will impact portions of northwestern Grant
County through 345 AM CDT...
At 326 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles east of Manchester, moving northeast at 35 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Wakita and Manchester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3681 9796 3695 9809 3700 9806 3700 9776
TIME...MOT...LOC 0826Z 213DEG 29KT 3697 9795
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
Mahale
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1170756, 1170829, 1173240, 1170845, 1173241, 1173242, 1173243, 1170840, 1170836, 1173843, 1170758, 1170865, 1173844, 1173846, 1187308, 1175895, 1170890, 1171056, 1174555.